Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 110, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 10, 2011, 3:47 PM EDT for 4 counties in Virginia. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2011, 3:47 PM EDT (19:47 UTC)
- Expired
- May 10, 2011, 4:29 PM EDT
- In force
- 42 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Bland County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 96 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 3:51 PM EDT | HAIL 0.88 | 4 Sse Asberrys, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 3:20 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
209
WUUS51 KRNK 101947
SVRRNK
VAC021-173-185-197-102045-
/O.NEW.KRNK.SV.W.0110.110510T1947Z-110510T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
347 PM EDT TUE MAY 10 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN SMYTH COUNTY IN SOUTHWEST VIRGINIA
SOUTHEASTERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA
WESTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA
SOUTHWESTERN BLAND COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 445 PM EDT.
* AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR ASBERRYS...OR 7 MILES SOUTHWEST OF TAZEWELL...AND MOVING EAST
AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
ASBERRYS...
CERES...
FAVONIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3711 8161 3709 8119 3678 8108 3678 8109
3675 8120 3676 8127 3673 8140 3696 8162
TIME...MOT...LOC 1948Z 281DEG 17KT 3702 8153
$$
RCS2 follow-up statements
271
WWUS51 KRNK 102010
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
410 PM EDT TUE MAY 10 2011
VAC185-102020-
/O.CAN.KRNK.SV.W.0110.000000T0000Z-110510T2045Z/
TAZEWELL VA-
410 PM EDT TUE MAY 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TAZEWELL COUNTY
IS CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3699 8144 3709 8119 3679 8108 3676 8119
3676 8126 3673 8140 3689 8150
TIME...MOT...LOC 2010Z 292DEG 24KT 3693 8135
$$
VAC021-173-197-102045-
/O.CON.KRNK.SV.W.0110.000000T0000Z-110510T2045Z/
SMYTH VA-WYTHE VA-BLAND VA-
410 PM EDT TUE MAY 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHWESTERN BLAND...WESTERN WYTHE AND EASTERN SMYTH COUNTIES...
AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 40 MPH. THIS STORM WAS LOCATED NEAR NEBO...OR NEAR
CERES...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
MARION WYTHEVILLE...
RURAL RETREAT...
CROCKETT...
CRIPPLE CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3699 8144 3709 8119 3679 8108 3676 8119
3676 8126 3673 8140 3689 8150
TIME...MOT...LOC 2010Z 292DEG 24KT 3693 8135
$$
RCS050
WWUS51 KRNK 102029
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
429 PM EDT TUE MAY 10 2011
VAC021-173-197-102039-
/O.CAN.KRNK.SV.W.0110.000000T0000Z-110510T2045Z/
SMYTH VA-WYTHE VA-BLAND VA-
429 PM EDT TUE MAY 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BLAND...WESTERN
WYTHE AND EASTERN SMYTH COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA.
LAT...LON 3699 8144 3709 8119 3679 8108 3676 8119
3676 8126 3673 8140 3689 8150
TIME...MOT...LOC 2029Z 292DEG 24KT 3688 8120
$$
RCSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:51 PM EDT, 56 minutes earlier.
Area forecast discussion, May 10, 2:51 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 251 PM EDT TUE MAY 10 2011 .SYNOPSIS... A STATIONARY FRONT EXTENDING FROM THE UPPER MIDWEST...SOUTHEAST INTO EASTERN TENNESSEE...WILL SLOWLY MOVE NORTHEAST INTO THE CENTRAL AND SOUTHERN APPALACHIANS BY TONIGHT. THE FRONT WILL REMAIN NEARLY STATIONARY IN THE MOUNTAINS THROUGH WEDNESDAY... BEFORE FINALLY PUSHING NORTHEAST OF THE AREA THURSDAY. THIS FRONT WILL BE THE FOCUS FOR CLUSTERS OF SHOWERS AND THUNDERSTORMS. && .NEAR TERM /THROUGH WEDNESDAY/... WITH THE WARM FRONT EXTENDING INTO EXTREME WESTERN VIRGINIA THIS AFTERNOON...WILL BE KEEPING AN EYE ON THE THUNDERSTORM ACTIVITY WHICH HAS DEVELOPED ACROSS KENTUCKY...WHICH IS RIDING THE FRONTAL BOUNDARY IN OUR DIRECTION. INSTABILITY CONTINUES TO INCREASE THIS AFTERNOON ACROSS THE REGION THANKS TO THE PRESENCE OF THE FRONT...DEWPOINT TEMPERATURES IN THE LOW 60S TO THE WEST OF INTERSTATE 77...AND ONLY SPOTTY CLOUD COVER WHICH IS NOT DOING MUCH TO LIMIT HEATING. THAT ALL SAID...WOULD NOT BE SURPRISED TO SEE A SEVERE THUNDERSTORM WATCH COME OUT FOR AT LEAST THE WESTERN PART OF OUR AREA WITHIN THE NEXT 2 TO 3 HOURS. HEATING WAS A LITTLE STRONGER THAN EXPECTED DUE TO A LACK OF WIDESPREAD CLOUD COVER...AND HAVE THEREFORE RAISED AFTERNOON HIGH TEMPERATURES A FEW DEGREES...ESPECIALLY WEST OF THE BLUE RIDGE. ALSO LOWERED RAIN CHANCES THROUGH MID AFTERNOON...WHILE STILL KEEPING THEM HIGHER FOR THIS EVENING...WHEN THE BRUNT OF THE THUNDERSTORM ACTIVITY IS EXPECTED TO MOVE INTO THE AREA. ./PREVIOUS DISCUSSION/... SPOTTY SHOWERS FROM EARLIER THIS MORNING HAVE MOVED OUT OF THE AREA...AND SATELLITE INDICATES ONLY MID AND HIGH CLOUDS MAKING THEIR WAY ACROSS THE AREA THIS MORNING. DESPITE THIS...WILL LEAVE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST HEADING INTO THE AFTERNOON TO ACCOUNT FOR ANYTHING WHICH DEVELOPS AS DAYTIME HEATING INCREASES. OTHERWISE...THE EARLY MORNING FORECAST PACKAGE APPEARS TO BE ON TRACK. OUR MAIN CONCERN FOR TODAY REMAINS THE DEVELOPMENT OF SCATTERED STRONG THUNDERSTORMS ACROSS THE WESTERN HALF OF OUR FORECAST AREA THIS AFTERNOON AND EVENING. TECHNICIANS ARE CURRENTLY PERFORMING MAINTENANCE ON OUR RADAR...AND HOPE TO HAVE IT UP AND RUNNING AGAIN WELL BEFORE THE ONSET OF THUNDERSTORM DEVELOPMENT. ./PREVIOUS DISCUSSION/... AS OF 630 AM...RADAR SHOWS SOME SHOWERS MOVG SEWD ACROSS THE VA PIEDMONT. SFC OBS ARE STILL INDICATING THAT MOST OF THESE SHOWERS ARE PROBABLY NOT REACHING THE GROUND...BUT THE REFLECTIVITIES ARE STRONG ENOUGH THAT I THOUGHT IT BEST TO ADD SOME LOW CHC POPS FOR A FEW HOURS EARLY THIS MORNING. THIS SMALL AREA OF SHOWERS WILL EXIT THE SERN CWA BY 1000 AM. OTHERWISE...THE ONLY OTHER CHANGE TO THE FCST WAS TO RAISE POPS A LITTLE MORE QUICKLY BASED ON RADAR/SATELLITE TRENDS AND LATEST HIGH RESOLUTION MODELS COMING IN. EVERYTHING IS STILL POINTING TOWARD AT LEAST SCT TSTMS DEVELOPING IN AN AREA OF MOISTURE CONVERGENCE IN THE MTNS. MEANWHILE...TSTMS ARE ALREADY FIRING UP UPSTREAM IN MICH AND OHIO...AND WEAK/SUBTLE SHORT WAVE FEATURES WILL LIKELY HELP ORGANIZE TSTMS LATE THIS AFT OR THIS EVENING ACROSS THE MTNS PORTION OF THE CWA. AS OF 330 AM...RADAR IS PICKING UP SOME LIGHT SHOWERS MOVG SEWD INTO THE MTNS OF WV. HOWEVER...SFC OBS INDICATE THAT THESE SHOWERS ARE PROBABLY NOT REACHING THE GROUND DUE TO THE DRY AIR ACROSS THE AREA. THESE SHOWERS ARE JUST AN INDICATION THAT THE AIRMASS IS MOISTENING UP...AND SETTING THE STAGE FOR CONVECTION THIS AFTERNOON INTO TONIGHT. MODELS ARE IN GOOD AGREEMENT THAT THE DEEPER MOISTURE OVER THE TENN VALLEY AREA AND FURTHER WEST WILL ADVECT EASTWARD INTO THE MTNS THIS AFTERNOON ON WEST TO SOUTHWEST LOW LEVEL WINDS. MEANWHILE...THE LARGE SFC HIGH PRESSURE RIDGING DOWN THE EAST COAST WILL PROVIDE LOW LEVEL EAST TO SOUTHEAST FLOW INTO THE MTNS. THIS WILL PRODUCE A CONVERGENCE ZONE IN THE MTNS...AND WITH HEATING AND INCREASING MOISTURE...SHOULD BECOME UNSTABLE ENOUGH FOR SCT CONVECTION TO DEVELOP THIS AFTERNOON. IN ADDITION TO ALL THIS...THE MODELS ARE ALL STILL TRYING TO SHOW WEAK IMPULSES IN THE NWRLY FLOW ALOFT GENERATING MORE ORGANIZED AREAS OF TSTMS...WITH THE MAIN DIFFERENCE BEING THE TIMING. I HAVE ADJUSTED THE POPS TO REFLECT SCT TSTMS DEVELOPING IN THE MTNS IN THE AFTERNOON...AND THEN KEPT THE LIKELY POPS FROM LATE AFTERNOON INTO TONIGHT IN THE MTNS FOR THE THREAT OF ONE OR MORE MCS/S. SPC HAS KEPT THE FAR SW MTNS OF VA...AND THE NW NC MTNS AND FOOTHILLS IN A SLIGHT RISK FOR SEVERE TSTMS. THE COMBINATION OF 2000 J/KG OR HIGHER CAPE AND SHEAR EXPECTED WILL BE SUFFICIENT FOR SCT TSTMS THIS AFTERNOON TO HAVE ROTATING UPDRAFTS AND A FEW COULD BECOME SEVERE. IN ADDITION...ANY MCS/MULTICELL CLUSTERS LATER WOULD BRING THE THREAT OF DAMAGING WINDS. HAVE KEPT HIGHS TODAY ON THE WARM SIDE OF GUIDANCE...EXPECTING AT LEAST PARTIAL SUNSHINE AND MODELS INDICATING RISING THICKNESSES. LOWS TONIGHT WILL BE MILD AGAIN...BUT HAVE LOWERED THEM SOME IN THE MTNS BASED ON THE LIKELY RAIN. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... GOOD SURFACE CONVERGENCE INTO THE SW VA/NW NC MTNS JUST TO THE EAST OF A PESKY WARM FRONT WILL KEEP SHWS AND STORMS IN THE FORECAST FOR THE WESTERN CWA. AS SURFACE LOW PRESSURE ASSOCIATED WITH A STRONG UPPER LOW ENTERS THE WESTERN OHIO VALLEY ON FRIDAY AND FRIDAY NIGHT...STORMS WILL BECOME MORE NUMEROUS THAN ELEVATED CONVECTION GENERALLY ON THURSDAY. DESPITE H85 TEMPS IN THE LOWER TEENS...MAX T WILL BE LIMITED BY DESTRUCTIVE SUNSHINE. EXPECTING RATHER SIMILAR TEMPS ACROSS THE CWA WITH HIGHS IN THE MID 70S. && .LONG TERM /SATURDAY THROUGH TUESDAY/... BIGGEST CHG TO THE LONG RANGE SUITE WAS A SOUTHERN SHIFT TO THE TRACY OF THE CLOSED GYRE DRIFTING THROUGH THE MISSISSIPPI RIVER VALLEY. THE ECMWF TAKES THE SYSTEM ALL THE WAY TO THE FLORIDA PANHANDLE BY TUESDAY...SOMETHING WHICH WAS NOT SHOWN IN THE 0Z GFS RUN. NOW THE 12Z GFS IS SHOWING A MORE SOUTHERN TRACK...BUT LESS EXTREME THAN THE ECMWF. WHATEVER TRACK VERIFIES WILL NOT HAVE MUCH AFFECT ON WEATHER...WITH SEVERAL DAYS OF SHOWERS AND THUNDERSTORMS EXPECTED. THE MORE SOUTHERN TRACK WOULD PROBABLY MEAN COOLER TEMPS INTO THE EARLY NEXT WEEK...AND THE INHERITED FORECAST ALREADY IS ON THE COLD SIDE OF GUIDANCE. WITH SLOW MOVING STORMS LIKELY...AGAIN THERE EXISTS THE POTENTIAL FOR WATER PROBLEMS AT THE END OF THE WEEKEND AND THE BEGINNING OF THE WORK WEEK. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... SURFACE ANALYSIS INDICATES THAT THE WARM FRONT HAS ENTERED EXTREME WESTERN VIRGINIA THIS AFTERNOON...NOT FAR TO THE WEST OF BLF. SHOWERS AND THUNDERSTORMS HAVE JUST STARTED TO DEVELOP ALONG THE BOUNDARY WITHIN THE PAST 1 TO 2 HOURS...A TREND THAT IS EXPECTED TO CONTINUE AS THIS ACTIVITY MOVES INTO OUR AREA BEGINNING LATE THIS AFTERNOON. THUNDERSTORM ACTIVITY WILL PEAK THIS EVENING AROUND 11/01Z...WITH LWB...BLF AND BCB LIKELY TO HAVE TSTMS ON STATION. THE THREAT DECREASES FURTHER TO THE EAST...HOWEVER STILL FEEL THAT ROA...LYH AND DAN HAVE A STRONG ENOUGH CHANCE OF THUNDERSTORM ACTIVITY LATE THIS EVENING THAT HAVE INTRODUCED WORDING IN THEIR TAFS. HEAVY RAIN IS LIKELY WITH THIS EVENINGS THUNDERSTORM ACTIVITY...WHICH MAY CAUSE VISIBILITIES TO TEMPORARILY FALL BELOW ONE HALF MILE. IN ADDITION...STORMS AFFECTING BLF...LWB...BCB...AND ROA HAVE THE BEST CHANCES OF BEING SEVERE DURING THE EVENING...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. SHOWER AND THUNDERSTORM ACTIVITY WILL BE POSSIBLE ACROSS THE REGION EACH DAY HEADING INTO THE COMING WEEKEND...PARTICULARLY DURING THE AFTERNOONS AND EVENINGS. COVERAGE WILL BE BETTER ACROSS THE WEST...AFFECTING BLF...LWB...AND BCB MORE SO THAN ROA...LYH AND DAN...BUT EXPECT ALL AIRPORTS TO BE AFFECTED TO SOME DEGREE. && .EQUIPMENT... KFCX RADAR IS DOWN UNTIL FURTHER NOTICE. PARTS ARE ON ORDER. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JJ NEAR TERM...NF SHORT TERM...KM LONG TERM...KM AVIATION...NF EQUIPMENT...
Hazardous weather outlook, May 10, 3:45 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 345 PM EDT TUE MAY 10 2011 NCZ001>004-018>020-VAZ007-009>017-032-WVZ042>044-111945- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH- BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-PATRICK- MERCER-SUMMERS-MONROE- 345 PM EDT TUE MAY 10 2011 ...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE REMAINDER OF THE AFTERNOON AND THROUGH THIS EVENING. A FEW OF THESE THUNDERSTORMS WILL BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS...AS WELL AS PERIODS OF HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION...WITH ABUNDANT MOISTURE IN THE ATMOSPHERE...LOCALIZED FLASH FLOODING MAY BECOME A THREAT LATE THIS EVENING WHERE STRONG THUNDERSTORMS BEGIN TO DEVELOP REPEATEDLY OVER THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ018>020-022>024-033>035-043>047-058-059-WVZ045-111945- ROCKINGHAM-CASWELL-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-GREENBRIER- 345 PM EDT TUE MAY 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE INTO THE AREA THIS EVENING. WHILE THE GREATEST THREAT FOR SEVERE THUNDERSTORM ACTIVITY WILL REMAIN TO THE WEST...CANNOT RULE OUT THAT A FEW THUNDERSTORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS...AS WELL AS PERIODS OF HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:18 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth, Tazewell | 44 min |
| May 10, 4:42 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Patrick | 63 min |
| May 10, 5:36 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 54 min |
| May 10, 6:03 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 57 min |
| May 10, 6:42 PM EDT | Severe Thunderstorm Warning | RNK | Smyth, Tazewell | 78 min |
| May 10, 6:49 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Craig | 56 min |
| May 10, 6:50 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Montgomery, Pulaski, City of Radford | 24 min |
| May 10, 7:05 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Craig, Franklin, Roanoke, City of Roanoke and 1 more | 55 min |
| May 10, 7:45 PM EDT | Special Weather Statement | RNK | Montgomery | 60 min |
| May 10, 7:50 PM EDT | Special Weather Statement | RNK | Pittsylvania | 55 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.